Hail, Marion
- When
- June 1, 5:41 PM CST
- Where
- Marion County, 8.6 mi ENE of Columbia Marion Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.366, -89.697
Isolated afternoon thunderstorms developed across the region on the 1st and one storm produced some penny sized hail in northeast Marion County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Isolated afternoon thunderstorms developed across the region on the 1st and one storm produced some penny sized hail in northeast Marion County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 1, 2:53 PM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 353 PM CDT MON JUN 1 2009 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...ANOTHER WARM DAY IS UNDERWAY ACROSS THE AREA AS READINGS HAVE QUICKLY WARMED INTO THE LOWER 90S FOR THE SECOND STRAIGHT DAY. THERE HAS BEEN A LITTLE MORE CLOUD COVER TODAY WITH THE INCREASE IN MOISTURE ACROSS THE AREA. THIS IS ALSO INDICATED ON THIS MORNINGS SOUNDING WITH PWATS NOW OVER AN INCH AND LIGHT SOUTHERLY WINDS BRINGING IN THAT MOISTURE. FOR TONIGHT AND TUESDAY NIGHT...CONDITIONS WILL CONTINUE TO BE DRY AS HIGH PRESSURE REMAINS OVER THE AREA. WARM CONDITIONS WILL CONTINUE AS MOISTURE FEEDS INTO THE REGION. TUESDAY WILL AGAIN BE ON THE WARM SIDE...THOUGH NOT QUITE AS WARM GIVEN INCREASED CLOUD COVER AND DEWPOINTS ACROSS THE REGION. THE GFS CONTINUES TO INDICATE A LOW MOVING ACROSS THE GULF AND THIS WOULD ALLOW FOR THE POSSIBILITY OF SOME AFTERNOON STORMS MAINLY IN THE SOUTH. WHILE THE EURO AND NAM ARE NOT INDICATING THIS FEATURE...THEY ARE INDICATING SOME POSSIBLE DIURNAL SHOWERS AND HAVE LEFT SLIGHT CHANCE POPS IN THE FAR SOUTH. RAIN CHANCES LOOK TO DIMINISH DURING THE EVENING AND OVERNIGHT LOWS WILL ONCE AGAIN BE ON THE WARM SIDE. UPPER RIDGE BREAKS DOWN BY WEDNESDAY AS A COLD FRONT APPROACHES THE REGION. THE 12Z GFS RUN CAME IN A LITTLE FASTER WITH THE FRONT BUT KEPT THE HIGHEST POPS IN FOR WEDNESDAY INTO WEDNESDAY NIGHT. WITH AMPLE MOISTURE ACROSS THE AREA(PWATS NEARING 2 INCHES)...MLCAPES OF AROUND 1500-2000J/KG...DECENT LAPSE RATES AND 850MB THETA E OF 335-340K...AS WELL AS 30-35KT MID LEVEL FLOW...IT LOOKS POSSIBLE FOR SOME STRONG TO SEVERE STORMS WITH THIS FRONT. MAIN RISK LOOKS TO COME FROM WINDS AND POSSIBLY HAIL. HEAVY RAIN WILL ALSO BE A CONCERN. FRONT LOOKS TO BE THROUGH BY THURSDAY MORNING. AS FOR THE FORECAST...GUI TEMPS CAME IN GOOD. LOWS ON WEDNESDAY LOOKED A LITTLE LOW. EVEN THOUGH FRONT WILL BE FASTER...STILL THOUGHT TEMPS WERE A LITTLE LOW AND LIKELY WONT FEEL THE COOLER AIR THAT QUICKLY. HIGHS WERE GOOD AND MADE MINOR ADJUSTMENTS FOR WEDNESDAY AS AREA SHOULD WARM UP AHEAD OF THE FRONT. ADJUSTED POPS FOR WED. INTO WED. NIGHT FOR FRONTAL PASSAGE....ESPECIALLY ACROSS THE NORTH AS GUIDANCE SEEMED TO COME IN A LITTLE LOW. IN ADDITION...WITH THE FASTER FROPA I ALSO ADJUSTED POPS ON THURSDAY FOR LOCATIONS MAINLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE AS BULK OF PRECIP LOOKS TO BE OUT OF THE AREA. I ESPECIALLY LOWERED IN THE WEST WHERE RAIN SHOULD HAVE TAPERED OFF THE MOST. /28/ .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY NIGHT...DRIER AIR SHOULD BEGIN SURGING BACK IN FROM THE OZARKS THURSDAY NIGHT INTO FRIDAY SETTING UP ANOTHER DRY WEEKEND WITH PLEASANT OVERNIGHTS AND WARM AFTERNOONS. THE PWATS BEGIN DROPPING BACK TO 1.2 INCHES THURSDAY NIGHT AND NWLY FLOW ALOFT DRIVES PWATS DROPPING TO NEAR 1 INCH FRIDAY AND SATURDAY HELPING TO KEEP THOSE OVERNIGHT LOWS IN THE 60S. FINALLY...MOISTURE BEGINS TO INCREASE AGAIN BY SUNDAY BUT EXPECT UPSTREAM FRONTAL SYSTEM TO REMAIN TO OUR NORTH UNTIL AT LEAST MONDAY OF NEXT WEEK. MEX MOS GUIDANCE JUST ABOVE CLIMATOLOGY FOR NEXT WEEKEND AND NUMBERS VERY CLOSE TO ENSEMBLE MEANS./40/ && .AVIATION...VFR CONDITIONS WILL PREVAIL WITH LITTLE IN THE WAY OF DEEP CUMULUS DEVELOPMENT EXPECTED THIS AFTN. SOME PATCHY AREAS OF MVFR FOG WILL DEVELOP BETWEEN 08-13Z TUESDAY...PRIMARILY IN MEI/HBG AREA. THE RISK FOR ISOLATED SHOWER/TSTM ACTIVITY WILL INCREASE TUES AFTN. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 89 66 86 / 0 7 11 30 MERIDIAN 64 87 64 88 / 0 8 14 33 VICKSBURG 66 90 68 87 / 0 7 9 34 HATTIESBURG 66 87 67 88 / 0 25 18 43 NATCHEZ 66 87 68 86 / 0 22 12 35 GREENVILLE 69 90 68 87 / 0 7 9 43 GREENWOOD 67 90 67 87 / 0 6 8 38 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/40/EC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 120 PM CDT MON JUN 1 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021820- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 120 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY AFTERNOON INTO EARLY THURSDAY MORNING AS A WEAK COLD FRONT COMBINES WITH INCREASING MOISTURE AND INSTABILITY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH AND PENNY TO QUARTER SIZE HAIL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 626 PM CDT MON JUN 1 2009 MSZ053-020000- CLAIBORNE MS- 626 PM CDT MON JUN 1 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF PORT GIBSON... MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 640 PM CDT MON JUN 1 2009 MSZ064-072-020020- MARION MS-JEFFERSON DAVIS MS- 640 PM CDT MON JUN 1 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF IMPROVE...MOVING NORTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL JEFFERSON DAVIS AND NORTHEASTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
The Jackson/Brandon,MS radar (KDGX), 105 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2009Every state in 2009This day in weather historyWarnings in Mississippi, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180674.